Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 7, NWS Tallahassee, FL

February 14, 2017

NWS Tallahassee, FL issued this small craft advisory at Feb 14, 2017, 3:03 PM EST. It took effect at Feb 15, 2017, 1:00 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2017, 3:03 PM EST (20:03 UTC)
In effect from
Feb 15, 2017, 1:00 AM EST
Expired
Feb 16, 2017, 1:00 AM EST
In force
24 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

486 
WHUS72 KTAE 142003
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
303 PM EST TUE FEB 14 2017

...HAZARDOUS BOATING CONDITIONS EXPECTED LATE TONIGHT THROUGH
WEDNESDAY NIGHT...

GMZ730-750-755-765-770-775-151200-
/O.NEW.KTAE.SC.Y.0007.170215T0600Z-170216T0600Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
303 PM EST TUE FEB 14 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM
EST THURSDAY. 

* WINDS...SOUTHWEST 20 TO 25 KNOTS...BECOMING WEST THROUGH THE
  DAY. OCCASIONAL GUSTS AROUND 30 KNOTS.

* WAVES/SEAS...5 TO 7 FEET...OCCASIONALLY UP TO 9 FEET WELL
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 14, 2:58 PM EST, 5 minutes earlier.

Area forecast discussion, Feb 14, 2:58 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
258 PM EST Tue Feb 14 2017

.NEAR TERM [Tonight Through Wednesday]...

18 UTC surface analysis shows an area of low pressure organizing
across the LA/TX border with a cold front extending out into the
Western Gulf of Mexico. A boundary separating a drier more
continental airmass extends across the Southeast from this surface
low eastward into coastal South Carolina. 60 degree surface
dewpoints were nearly ashore across the Florida Panhandle and into
the Florida Big Bend.

Aloft, The upper low across Texas is continuing to move eastward
across the Red River Valley as another trough drops southward in the
northern stream across the Western Great Lakes. These two features
will interact across the Tennessee River Valley late tonight and
into Wednesday resulting in increasing winds aloft across the
Southeast.

The primary forecast concern is with respect to how much instability
will be present across our region overnight and into Wednesday.
Model guidance is still remarkably split on this issue given that
the storms are less than 18 hours away. The 14/12z GFS has storms
arriving quicker and thus occurring in a more stable environment
less conducive for severe weather during the pre-dawn hours.
However, the 14/12z NAM and some of the hi-res guidance has the
storms arriving later in the morning with a slightly more unstable
airmass - resulting in a better severe potential. Of particular
concern though with this event is that all of the guidance shows the
kinematic fields strengthening in the 09z to 15z timeframe on
Wednesday with deep layer shear values peaking in the 60-65kt range.

With respect to timing, have weighted the forecast toward the 14/18z
ECAM guidance output which is slightly faster than the 14/12z NAM,
but slower than the 14/12z GFS. Have included wording in the
forecast to depict a greater risk from damaging winds mainly along
the Florida/GA border southward as it appears these areas have the
best potential for higher instability overlapping with the strongest
wind shear.

.SHORT TERM [Wednesday Night Through Thursday Night]...

Through the period, the upper level trough will move east and be
replaced by deep layer ridging. Expect about a 10 degree
temperature gradient from southeast Alabama to the southeast Big
Bend on Wednesday night in the wake of the cold front. Lows will
bottom out in the upper 30s to the northwest, and upper 40s to the
southeast. Highs will climb into the 60s on Thursday, before
falling into the mid 30s area-wide.

.LONG TERM [Friday Through Tuesday]...

Another shortwave will move through the Southeast Friday night
through Saturday night, bringing rain and possibly a few storms to
the Tri-State region. Deep layer ridging will build back in by
Sunday night, with a drying and warming trend to finish the
period.

&&

.AVIATION [Through 18Z Wednesday]...

VFR conditions will prevail through this evening. Expect low
ceilings in the MVFR-IFR range to develop ahead of a storm system
across the area after 04z. Expect mainly IFR conditions all sites
by 08z. SHRA/TSRA should approach DHN/ECP around 10z Wednesday and
be clearing VLD by 17z Wednesday. Some of these storms may produce
gusty winds, especially at ECP/TLH.

&&

.MARINE...

Showers and thunderstorms are expected to move across the
northeast Gulf late tonight through tomorrow afternoon. Southerly
winds will increase to Advisory levels overnight, shifting to the
west- northwest behind a front through the morning Wednesday.
Seas will peak around 7 to 8 feet. Winds will subside through
Cautionary levels by Thursday morning, with relatively light winds
and low seas prevailing through the weekend.

&&

.FIRE WEATHER...

A cold front will move southeast across the region Wednesday,
preceded by numerous showers and thunderstorms beginning late
tonight. Strong winds may drive daytime dispersion values above 75
on Wednesday. RH values may reach locally critical thresholds on
Thursday, but other factors are not expected to meet red flag
warning criteria.

&&

.HYDROLOGY...

Rainfall amounts with tonight/tomorrow's storms will range from a
quarter of an inch to a half of an inch, with isolated amounts up
to 1.5". This will have no meaningful impacts on area rivers or
creeks. Rural or urban flooding is not expected with this front
either.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   60  75  42  66  34 /  30  80  10   0   0
Panama City   64  69  45  61  43 /  60  70   0   0   0
Dothan        59  68  37  62  37 /  80  50   0   0   0
Albany        58  70  38  62  36 /  70  80   0   0   0
Valdosta      60  76  40  65  37 /  20  80  10   0   0
Cross City    61  76  47  67  34 /  10  60  10   0   0
Apalachicola  63  72  46  62  43 /  30  80  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 1 AM Wednesday to 1 AM EST Thursday
     for Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River Fl out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach out 20 NM-
     Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...Godsey
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Godsey
MARINE...Harrigan
FIRE WEATHER...Fournier
HYDROLOGY...Harrigan

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.